Prevalence of cutaneous adverse drug reactions in Southwest China: an 11-year retrospective survey on in-patients of a dermatology ward.
An update of the information about the prevailing trend of cutaneous adverse drug reactions (CADRs) is important for clinicians.The objective of the study was to survey the prevalence of CADRs in Southwest China over the past 11 years.The clinical and laboratory data of all inpatients admitted with a diagnosis of CADRs to the dermatology ward of Southwest Hospital during the past 11 years were retrospectively investigated.In the 547 recruited patients, the most common clinical pattern was maculopapular eruptions (n = 277), followed by fixed drug eruptions (n = 84) and acute urticaria (n = 44). In 206 cases with single medication intake, the 3 most common culprit drugs were acetaminophen (n = 44), penicillins (n = 44), and cephalosporins (n = 30). The frequency of urticaria in the elderly (>=60 years old) (n = 117) was significantly lower than that in younger patients (<60 years old) (n = 430) (P = 0.046), whereas erythema multiforme was much more common in the elderly (P = 0.038). As compared with younger patients, allopurinol was the most common culprit drug in the elderly.In contrast to previous studies, our study showed that the prevalence profiles of CADRs in the elderly are quite different from those in younger population. Acetaminophen was the most common culprit drug for total CADRs, which should be alerted as an important public health problem.